MAUDE Adverse Event Report: GRAVITY SET W/CV 2SS 20 DP UNV; INTRAVASCULAR ADMINISTRATION SET

GRAVITY SET W/CV 2SS 20 DP UNV; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 42290E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 20125032, medical device expiration date: 2023-12-01, device manufacture date: 2020-11-24, medical device lot #: 20125780, medical device expiration date: 2021-12-08, device manufacture date: 2020-12-04.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that gravity set w/cv 2ss 20 dp unv was difficult to connect and often disconnected during use.The following information was provided by the initial reporter: when connecting to the smartsite it is difficult to connect and takes several attempts, often disconnecting to flush the and 'break the seal' before reconnecting.Issue is intermittent not happening all the time.When connecting they are doing and extra hard screw to ensure that the blue concertina depresses and does not resist.They feel the issue maybe with the blue part of the component.
 
Additional Manufacturer Narrative
H6: investigation summary: two 42290e samples were received in sealed packaging for investigation of complaint one from lot 20125032 and one from lot 20125780.No connecting products were received to assist the investigation.A visual inspection of the returned samples did not identify any product defects or manufacturing issues which could have caused or contributed to the customer's experience.Functional testing was performed by connecting a retained 50ml bd plastipak syringe from stock to the returned samples; in each instance a secure connection was observed.During testing one of the smartsites of the sample from lot 20125780 did not open on initial connection, however following disconnection and reconnection no issues were identified.No further flow restriction or occlusion was observed to the remaining smartsites of either set.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 20125032 and 20125780 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Following a small number of similar reports, bd has conducted an in-depth investigation to identify any potential contributing factors for occlusion at the smartsite of this nature.The investigation has determined that a potential contributor could be the result of an insufficient amount of fluorosilicone having been injected into the piston during the assembly process; fluorosilicone is used as a lubricant within the smartsite to ensure the consistent opening of the piston when the smartsite is activated, and an insufficient amount may cause a temporary occlusion.However please note for one of the samples no occlusion was identified to either smartsite component, previous investigations have also determined that features on the surface of the male luer of the connecting products may also contribute to the occlusions.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.Following the investigation into occlusions of this nature, the manufacturing site has repaired the assembly machine to ensure that an adequate amount of flourosilicone is injected into each smartsite; therefore future reports of this nature should be reduced in future.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the 42209e product in the past 12 months.H3 other text : see h10.
 
Event or Problem Description

Brand Name
GRAVITY SET W/CV 2SS 20 DP UNV
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
MDR Report Key12253221
Report Number9616066-2021-51657
Device Sequence Number3681844
Product Code FPA
UDI-Device Identifier07613203010931
UDI-Public07613203010931
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K820278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number42290E
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date08/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1